[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.92.239.248. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 697
Citations 0
News From the Food and Drug Administration
June 21, 2016

Olanzapine Linked With Potentially Fatal Skin Reaction

JAMA. 2016;315(23):2514. doi:10.1001/jama.2016.7382

Nearly 2 dozen cases of a rare but serious skin reaction linked over the past 20 years with the antipsychotic medication olanzapine have prompted a warning from the FDA.

The agency will add information to drug labels for all olanzapine-containing products warning that they may cause drug reaction with eosinophilia and systemic symptoms (DRESS), which can start as a rash that sometimes spreads across the entire body. Fever, swollen lymph nodes, and a swollen face may accompany the rash. The condition results in a higher-than-normal number of eosinophils that can cause inflammation or swelling. In severe cases, damage to organs including the liver, kidneys, lungs, heart, or pancreas may occur.

First Page Preview View Large
First page PDF preview
First page PDF preview
×